Alert archive / South Carolina / Frost Advisories in 2006
Frost Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 15, 2006, 3:07 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 16, 2006, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:07 PM EST (20:07 UTC)
- In effect from
- Mar 16, 2006, 4:00 AM EST
- Expired
- Mar 16, 2006, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3838 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 152007 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 307 PM EST WED MAR 15 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 161000- /O.NEW.KCAE.FR.Y.0002.060316T0900Z-060316T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 307 PM EST WED MAR 15 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND REACH THE MID 30S BY 4 AM THURSDAY MORNING. TEMPERATURES WILL REMAIN IN THE MID 30S THROUGH SUNRISE. AS A RESULT...FROST WILL DEVELOP IN MANY AREAS. A FEW LOCATIONS WILL HAVE MORE FROST THAN OTHERS. TEMPERATURES WILL BEGIN TO RISE AFTER SUNRISE THURSDAY. READINGS WILL INCREASE ABOVE THE 40 DEGREE MARK AND ALL OF THE FROST WILL BE GONE BY 9 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS72 KCAE 152334 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 634 PM EST WED MAR 15 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 161400- /O.CON.KCAE.FR.Y.0002.060316T0900Z-060316T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 634 PM EST WED MAR 15 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND REACH THE MID 30S BY 4 AM THURSDAY MORNING. TEMPERATURES WILL REMAIN IN THE MID 30S THROUGH SUNRISE. AS A RESULT...FROST WILL DEVELOP IN MANY AREAS. A FEW LOCATIONS WILL HAVE MORE FROST THAN OTHERS. TEMPERATURES WILL BEGIN TO RISE AFTER SUNRISE THURSDAY. READINGS WILL INCREASE ABOVE THE 40 DEGREE MARK AND ALL OF THE FROST WILL BE GONE BY 9 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 15, 2:05 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 15, 2:05 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EST WED MAR 15 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY)... DRY WEATHER WILL CONTINUE THROUGH SUNDAY MORNING. FROST ADVISORY WILL BE IN EFFECT LATE TONIGHT INTO TOMORROW MORNING. EXPECT BETTER RADIATIONAL COOLING TONIGHT...WITH DRIER AIR...LIGHTER WINDS...AND CLEAR SKIES. OVERNIGHT LOWS SHOULD ONLY DROP INTO THE MID 30S. ANOTHER DRY FRONT EXPECTED TO MOVE THROUGH THE REGION ON THURSDAY...BUT MILD TEMPS SHOULD STILL CONTINUE INTO FRIDAY. COOLER AIR WILL NOT FILTER INTO THE FORECAST AREA UNTIL FRIDAY NIGHT AND INTO SATURDAY. && .LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... SURFACE WEDGE SHOULD BE SETTING UP EAST OF THE APPALACHIANS SUNDAY NIGHT INTO MONDAY. COOLER THAN NORMAL TEMPS EXPECTED TO BEGIN THE WORK WEEK. OVERRUNNING PRECIP WILL BE ONGOING BY SUNDAY NIGHT...AND SHOULD LAST INTO TUESDAY AS SURFACE LOW MOVES UP THE COAST LATE TUESDAY INTO WEDNESDAY. && .AVIATION... DRY HIGH PRESSURE WILL REMAIN OVER THE AREA TONIGHT AND THURSDAY. VFR CONDITIONS NEXT 24 HOURS WITH DECREASING WINDS. CLEAR SKIES THROUGH 10Z THURSDAY MORNING...THEN BROKEN CIRRUS OVER THE AREA. VSBYS 7 MI OR GREATER NEXT 24 HOURS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FROST ADVISORY OVERNIGHT ALL ZONES. GA...FROST ADVISORY OVERNIGHT ALL ZONES. &&
Hazardous weather outlook, Mar 15, 5:19 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 519 AM EST WED MAR 15 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-161019- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 519 AM EST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT FROST MAY OCCUR IN THE NORMALLY COLDER LOCATIONS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BELOW NORMAL TEMPERATURES WILL OCCUR DURING THE WEEKEND. FROST ADVISORIES MAY BE NEEDED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in South Carolina, 2006Frost Advisories in Georgia, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.